Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 58, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 17, 2021, 9:45 AM CST. It took effect at Nov 18, 2021, 8:00 AM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2021, 9:45 AM CST (15:45 UTC)
- In effect from
- Nov 18, 2021, 8:00 AM CST
- Expired
- Nov 19, 2021, 9:12 AM CST
- In force
- 25 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
740 WHUS74 KBRO 171545 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 945 AM CST Wed Nov 17 2021 GMZ130-132-135-150-155-170-175-180600- /O.NEW.KBRO.SC.Y.0058.211118T1400Z-211119T0400Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 945 AM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM CST THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Portions of The Gulf of Mexico and The Laguna Madre. * WHEN...From 8 AM to 10 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A few gusts to gale force will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
113 WHUS74 KBRO 180457 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1057 PM CST Wed Nov 17 2021 GMZ130-132-135-150-155-170-175-181300- /O.CON.KBRO.SC.Y.0058.211118T1400Z-211119T0400Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1057 PM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM CST THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Portions of The Gulf of Mexico and The Laguna Madre. * WHEN...From 8 AM to 10 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A few gusts to gale force will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
518 WHUS74 KBRO 180846 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 246 AM CST Thu Nov 18 2021 GMZ150-155-170-175-181700- /O.EXT.KBRO.SC.Y.0058.211118T1400Z-211119T1500Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 246 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 9 AM CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...From 8 AM this morning to 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A few gusts to gale force will be possible this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ130-132-135-181700- /O.CON.KBRO.SC.Y.0058.211118T1400Z-211119T0400Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 246 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM CST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX, Laguna Madre from the Port of Brownsville to the Arroyo Colorado and Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX. * WHEN...From 8 AM this morning to 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A few gusts to gale force will be possible this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
959 WHUS74 KBRO 181609 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1009 AM CST Thu Nov 18 2021 GMZ130-132-135-190015- /O.CON.KBRO.SC.Y.0058.000000T0000Z-211119T0400Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1009 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX, Laguna Madre from the Port of Brownsville to the Arroyo Colorado and Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Showers and thunderstorms could bring heavy rainfall and lightning strikes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-170-175-190015- /O.CON.KBRO.SC.Y.0058.000000T0000Z-211119T1500Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1009 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Showers and thunderstorms could bring heavy rainfall and lightning strikes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
372 WHUS74 KBRO 182208 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 408 PM CST Thu Nov 18 2021 GMZ130-132-135-190400- /O.CON.KBRO.SC.Y.0058.000000T0000Z-211119T0400Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 408 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX, Laguna Madre from the Port of Brownsville to the Arroyo Colorado and Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-170-175-190615- /O.CON.KBRO.SC.Y.0058.000000T0000Z-211119T1500Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 408 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
904 WHUS74 KBRO 190352 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 952 PM CST Thu Nov 18 2021 GMZ130-132-135-190500- /O.EXP.KBRO.SC.Y.0058.000000T0000Z-211119T0400Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 952 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING... Winds have dropped to 10 to 15 knots, so the Small Craft Advisory across the Laguna Madre will be allowed to expire at 10 PM tonight. $$ GMZ150-155-170-175-191200- /O.CON.KBRO.SC.Y.0058.000000T0000Z-211119T1500Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 952 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
884 WHUS74 KBRO 190835 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 235 AM CST Fri Nov 19 2021 GMZ170-175-191500- /O.EXT.KBRO.SC.Y.0058.000000T0000Z-211119T1800Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 235 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-191500- /O.CON.KBRO.SC.Y.0058.000000T0000Z-211119T1500Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 235 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Seas 5 to 7 feet. * WHERE...Coastal waters from Baffin Bay to Port Mansfield out 20 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
691 WHUS74 KBRO 191512 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 912 AM CST Fri Nov 19 2021 GMZ170-175-191615- /O.CAN.KBRO.SC.Y.0058.000000T0000Z-211119T1800Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 912 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind and sea conditions have fallen below criteria and the Small Craft Advisory has been cancelled. Small Craft should continue to maintain caution with seas still observed to be around 6 feet and winds around 15 knots gusting near 20 knots. $$ GMZ150-155-191615- /O.EXP.KBRO.SC.Y.0058.000000T0000Z-211119T1500Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 912 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions have fallen below criteria and the Small Craft Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 5:46 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Nov 17, 5:46 AM CST, 3 hours 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 546 AM CST Wed Nov 17 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Light southeast winds with a few passing low to mid level clouds prevail across deep south Texas early this morning. Southeast to south winds will increase and become moderate to breezy later this morning into the afternoon. Light and variable winds will develop later this evening into tonight as a cold front approaches the region. VFR conditions are expected through late this evening. Scattered showers and isolated thunderstorms will develop by late tonight as the cold front pushes into deep south Texas. MVFR to IFR conditions will likely develop at local aerodromes late in the period, generally after 08Z. && .PREV DISCUSSION... /issued 435 AM CST Wed Nov 17 2021/ SHORT TERM (Today through Thursday): A sharp, positive tilted 500mb trough associated with a Canadian mid to upper low will swing over the northern Plains today and into Great Lakes region tonight. The associated cold front will push into northern Texas today and into central Texas tonight. Ahead of the front, very warm and rain-free conditions are expected across deep south Texas today. The ongoing pressure gradient will support moderate to breezy south to southeast winds today, especially near the coast, and overall temperatures will remain well above normal. The pressure gradient will weaken this evening as the cold front approaches deep South Texas. Strong 1035 mb high pressure across the Plains will push the cold front into the CWA late tonight into Thursday morning. Temperatures tonight will be highly dependent on the timing of the front, ranging from the low to mid 60s across portions of the northern ranchlands to the mid 70s near the coast. Rain chances will increase tonight into Thursday morning with the approach and passage of the front. Thursday will be much cooler with brisk north winds. LONG TERM (Thursday Night through Tuesday): After the fropa late Wed/Thurs AM, MSL fields from both the ECMWF and GFS indicate some potential for some lingering surface troffing near the lower TX coastline. This may result in some persistent slgt chc/chc pops near the lower TX marine areas throughout Thurs Night into Fri. By Fri Night, the drier and more stable post frontal surface ridge build over the region with the coastal surface troffing finally washing out. 500 mb ridging will then build back over Mexico and southern TX allowing for a quick return to above average temps for both Sat and Sun. A very potent 500 mb trough will dig across central portion of the lower 48 States Sun and Mon. The ECMWF digs a stronger 500 mb trough axis a little farther south on Mon and Tues with the GFS positioning the trough on a slower and more northwards track early next week. Accordingly, because of this difference in the 500 mb trough placement, the ECMWF is showing more of a fropa for the RGV for Mon with the GFS maintaining a little milder fropa early next week. Overall moisture return is pretty limited with the expected cold front early next week. So will not go with very high pops for next Mon and Tues, sticking mainly in the 20-40% range. Model consistency is pretty good up through Sun and then begins to deviate somewhat due to differences in the timing of the next 500 mb trough next week. Run to run consistency is also pretty shaky for the ECMWF starting on Mon with the model flip-flopping on the strength of the fropa for the RGV. So overall confidence is above average up through Sun and then drops to near to below average for next Mon and Tues. MARINE (Today through Thursday):...Moderate to occasionally strong south winds and moderate seas will prevail along the lower Texas coast today. Small craft exercise caution conditions are expected to continue on the Laguna Madre and Gulf waters through this afternoon. The pressure gradient is expected to weaken later today as a weak cold front moves into north Texas. Light to moderate southeast winds and low to moderate seas are expected to tonight as conditions briefly improve. Rain chances will increase tonight into Thursday as a cold front moves into the lower Texas coastal waters. In the wake of the front, Small Craft Exercise Caution conditions, and potentially a brief period of Small Craft Advisory conditions, will prevail on Thursday. Thursday Night through Sunday Night: The post frontal PGF will remain pretty strong along the lower TX coastline due to the presence of the lingering surface troffing through late Thurs/early Fri. This may maintain some SCEC conditions for the Laguna Madre and SCA conditions for the Gulf waters for late Thurs/Fri. The PGF will then weaken late Fri into Sat as the center of the surface ridging shifts east out of the South Central Plains States. This will allow the marine winds and seas to improve for both the Bay and Gulf waters for the weekend. The lingering coastal troffing may maintain enough surface convergence over the marine areas to justify some mention of thunder through Thurs Night/Fri. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 71 76 60 / 0 30 70 30 BROWNSVILLE 87 73 76 60 / 0 30 70 30 HARLINGEN 87 71 75 58 / 0 30 70 20 MCALLEN 88 71 74 56 / 0 30 70 10 RIO GRANDE CITY 90 68 72 54 / 0 30 50 10 SOUTH PADRE ISLAND 80 75 76 68 / 0 30 70 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 63-KC/Aviation
Hazardous weather outlook, Nov 17, 4:39 AM CST, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 439 AM CST Wed Nov 17 2021 TXZ248>257-351-353-181045- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 439 AM CST Wed Nov 17 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the local beaches Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-181045- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 439 AM CST Wed Nov 17 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories may be needed along the Lower Texas Coast Thursday through Friday night due to the passage of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.